Alert archive / Alabama / Special Weather Statements in 2017

Special Weather Statement, NWS Tallahassee, FL

June 30, 2017Geneva County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jun 30, 2017, 1:21 PM CDT for Geneva County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2017, 1:21 PM CDT (18:21 UTC)
Expired
Jun 30, 2017, 2:00 PM CDT
In force
39 min
Issued by
NWS Tallahassee, FL

County Geneva County, AL

The radar

The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 1:42 PM CDTTSTM WND DMGSamson, ALPOWER LINE REPORTED DOWN IN SAMSON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1173 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

767 
WWUS82 KTAE 301821
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
121 PM CDT FRI JUN 30 2017
 
ALZ065-068-301900-
Coffee AL-Geneva AL-
121 PM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND WESTERN
GENEVA COUNTIES UNTIL 200 PM CDT...

At 120 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 8 miles northeast of Florala, moving east at 40
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Geneva, Enterprise, Samson, Kinston, Coffee Springs, Chancellor,
Lytle, Lucile, Marl, Ino, Central City, Logan Field Municipal A/P,
Geneva Municipal A/P, Goodman, Enterprise Municipal A/P, Somerset,
Earlytown, Hacoda, Spears and Pera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3135 8584 3099 8578 3099 8619 3125 8619
TIME...MOT...LOC 1820Z 253DEG 33KT 3111 8626 

$$

ADL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:09 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 30, 1:09 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
209 PM EDT Fri Jun 30 2017

.AVIATION [Through 18Z Saturday]...

Scattered showers and thunderstorms will continue this afternoon,
mainly across our inland areas. DHN, ABY, and VLD could see some
brief visibility reductions in stronger showers/storms. Any
showers and storms will likely dissipate by 00Z, with VFR
conditions expected to prevail through the remainder of the
period.

&&

.PREV DISCUSSION [1030 AM EDT]...

.NEAR TERM [Through Today]...

The previous forecast generally remains on track for today; only
made a couple minor adjustments this morning. Adjusted forecast
highs downward slightly across most of our area due to ample cloud
cover this morning and projected mostly cloudy conditions
throughout the day. Highs in the upper 80s are expected for most
locations, with lower 90s possible across the inland FL Big Bend
and south central GA.  Ample moisture will remain in place along
with moderate instability (MLCAPE values generally 1500-2500
J/kg). Combined with forcing from the sea breeze and outflow
boundaries, this will result in showers and thunderstorms remaining
likely near/north of I-10 through the afternoon and early evening.

.SHORT TERM [Tonight Through Sunday]...

Deep layer ridging will prevail locally through the weekend, while
an upper trough and associated cold front will remain along or
north of the Tennessee Valley. While it's possible that scattered
storms could form along outflow moving away from this front, most
of our convection through the weekend will be initiated by the
seabreeze fronts. The W/SW steering flow would favor the greatest
rain chances across north Florida, with PoPs across the entire
region ranging from 30-50%. Expect high temperatures to climb into
the middle 90s, with heat indices around 100 degrees in some
spots.

.LONG TERM [Sunday Night Through Friday]...

Deep layer ridging will remain intact across the region through
next week, with low-layer flow veering easterly and then southerly
by the end of the week. The seabreezes will continue to be the
trigger for afternoon storms, with near normal (40-60%) rain
chances each day. Highs will likely continue to peak in the middle
90s.

.MARINE...

Light winds and low seas will prevail through next week, with
showers and thunderstorms most likely each day in the early
morning through the early afternoon.

.FIRE WEATHER...

There are no fire weather concerns.

.HYDROLOGY...

There is some potential for locally heavy rainfall across the
area through today as the disturbance moves through the region.
The primary impact would be localized flooding limited mainly to
urban areas. However, the overall flood threat remains low.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  95  74  95  75 /  10  30  10  30  30
Panama City   77  89  77  88  74 /  20  20  10  20  10
Dothan        73  92  74  93  73 /  20  30  10  30  20
Albany        74  93  74  93  74 /  30  30  10  30  30
Valdosta      74  95  73  96  74 /  30  30  10  40  30
Cross City    75  93  75  93  74 /  20  20  10  40  30
Apalachicola  77  89  76  89  74 /  20  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Lahr
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Lahr
MARINE...Harrigan
FIRE WEATHER...Barry
HYDROLOGY...Harrigan/Camp

In the hours before

Special weather statement, Jun 30, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
121 PM CDT FRI JUN 30 2017

ALZ065-068-301900-
Coffee AL-Geneva AL-
121 PM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND WESTERN
GENEVA COUNTIES UNTIL 200 PM CDT...

At 120 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 8 miles northeast of Florala, moving east at 40
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Geneva, Enterprise, Samson, Kinston, Coffee Springs, Chancellor,
Lytle, Lucile, Marl, Ino, Central City, Logan Field Municipal A/P,
Geneva Municipal A/P, Goodman, Enterprise Municipal A/P, Somerset,
Earlytown, Hacoda, Spears and Pera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3135 8584 3099 8578 3099 8619 3125 8619
TIME...MOT...LOC 1820Z 253DEG 33KT 3111 8626

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:36 PM CDTSpecial Weather StatementTAERandolph39 min
Jun 30, 4:13 PM CDTSpecial Weather StatementTAEThomas47 min
Jun 30, 1:26 PM CDTSpecial Weather StatementTAEDale49 min
Jun 30, 1:39 PM CDTSevere Thunderstorm WarningTAECoffee, Geneva36 min
Jun 30, 2:02 PM CDTSevere Thunderstorm WarningTAECoffee, Dale28 min
Jun 30, 2:27 PM CDTSpecial Weather StatementTAEDale48 min

Nearby

Special Weather Statements in Alabama, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.